ilovecw 12/01/18
Last reply 4 months ago
Not sure. . . . Yet….

Hi! I have Ankylosing Spondylitis and Fibromyalgia. About 7 months ago I started to feel foggy and feel as if I had a halo around my head. I kept getting light headed, and my head felt… well, just strange. My legs felt more heavy than normal and my fatigue was bad. I was having trouble getting up @ 4am and being to work @545am like I normally would. My daily 2 hour exercise sessions were becoming difficult. I went to Cleveland Clinic to the neurological department where an MRI was completed of my head, spine & neck. The MRI showed 3 lesions, so I was told not to worry, it’s more than likely caused from my weekly humors injections and to have another MRI in 6 months which will be next month. I haven’t been in humira now for 7 months. I was feeling better, on & off, but this past week the “halo” is back, I’m very weak, and just feel “strange”. My lightheaded feeling only goes away when I lie down. Is it possible I do in fact have MS? Has anybody not been diagnosed with the first MRI????

Add categories

Browse categories and add by clicking on them

You can remove current categories below by clicking the ‘x’.


dustygirl
6 months ago

The ‘halo’ is a good description, my first MRI was when I was 21, I was told it looked like MS, 12 months later the brain lesions were less apparent and so I was told eventually that it wasn’t before being diagnosed and starting treatment 4 years after my first MRI. You just have yo trust what they say and not debate it in your head, good luck.


stumbler
6 months ago

@ilovecw , I have no knowledge of Ankylosing Spondylitis and Fibromyalgia. However, I have looked up the Humira and this seems to cause no end of problems, including MS!

Given what’s going on, has your medical team reviewed the use of Humira and approved your stopping this treatment?

As to feeling light-headed and strange, this “vertigo” could be caused by an ear infection or some other non-connected condition.

Hope this helps


ilovecw
6 months ago

@stumbler, yes, I was taken off of humira by me Dr. I go to Cleveland Clinic every 2 months & they decide my medical treatment. I don’t have actual vertigo, it’s kind of hard to explain how it feels. I feel dizzy as if s halo is around my head. No ear infection, no history of ear infections. They did explain that humira could cause MS, and they also advised the lesions May be caused by humira. The next MRI is to see if any changes occur. I have lots of pins & needle sensations in my legs, arms & hands. This is not something I’ve experienced with my other autoimmune diseases.

@dustygirl, that’s a long time to go without diagnosis & treatment. I hope you are doing ok. Is it normal to not be diagnosed with the first MRI?


seanachai
6 months ago

Hi @ilovecw

I have a slightly different view, seek second/third/x opinions to put your mind at ease assuming you have time, money and will power…. MS in my humble is obviously a possibility.

The sooner you know where you are Dx wise, the sooner you can plan that journey and take control….. a waiting game and blind trust at least in MS doesn’t work and has “currently” irreversible consequences; as such it wastes time and more importantly myelin.


stumbler
6 months ago

@ilovecw , vertigo and sensory issues are both symptomatic of residual damage caused by MS lesions.

Perhaps you need to have a conversation about symptom management medication with your Doctors.

As for diagnosis with the first MRI, this was difficult in days gone by. MS is diagnosed by fulfilment of the McDonald Criteria ( https://www.mstrust.org.uk/a-z/mcdonald-criteria), which have only just recently been updated at the end of last year.


jojorx68
4 months ago

I was just diagnosed with MS a week ago. I have been having severe pain,dizziness and confusion, etc..I began IVIG treatment and felt GREAT!! Last night,I had severe what I would call “The Zombie Effect”. My head felt heavy and I could not move or talk. I then began to walk around and lost it. Everything I was feeling about my husband came out in a confused jumble…Does anyone have an experience like this? How long does it take Copaxone to really work?


stumbler
4 months ago

Hi @jojorx68 , I have limited knowledge of IVIG as its use for MS was discontinued in 2011 in the UK.

From what I’ve read, it is an off-label treatment (FDA) and used as a 2nd level treatment. Plus it’s very expensive.

Having said that, it seems that it has given you an immediate “high”, which, when you came back down, had “strange” after-effects.

Copaxone as a treatment is a form of insurance for the future. It reduces the frequency and severity of future relapses. It wouldn’t do much for any present symptoms.

Post Comment

You must be logged in to reply to this topic.